MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING GATOR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONSOLIDATED MEDICAL EQUIPMENT COMPANY STERLING GATOR; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number C9960A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c9960a, sterling gator shaver blade, 2.0 mm was being used on (b)(6) 2025 and ¿we had a gator shaver (ref: c9960a/lot: 1436294) break inside a patient, loose pieces were retrieved and i am sending them in along with the rest of the part.¿ the surgeon clipped the shaver with the camera.There was no impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The examination of the returned used device, item c9960a, found inner blade broken off at the tip.Broken piece from the inner blade was returned.A root cause cannot be determined; however, based upon evaluation of the device, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not use burs for plunge cutting.Injury or damage may occur.Do not stall handpieces, damage can occur.Continually check handpiece for overheating.If overheating is sensed, immediately discontinue use and return equipment for service.Overheating of the blade or bur may cause damage to the blade or bur and may cause burns or thermal necrosis.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the c9960a, sterling gator shaver blade, 2.0 mm was being used on (b)(6) 2025 and ¿we had a gator shaver(ref: (b)(4)/lot: 1436294) break inside a patient.Loose pieces were retrieved and i am sending them in along with the rest of the part.¿ the surgeon clipped the shaver with the camera.There was no impact or injury to the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
STERLING GATOR
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key23392554
Report Number3007305485-2025-00175
Device Sequence Number21326818
Product Code GFA
UDI-Device Identifier10845854012789
UDI-Public(01)10845854012789(17)300116(10)1436294
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC9960A
Device Lot Number1436294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/03/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic